Irreducible Coefficient Relations

  • Thomas J. Dorsey
  • Alfred W. Hales
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7280)

Abstract

The distribution of coefficients of irreducible polynomials over GF(2) has long been a subject of interest for coding theorists and researchers in related fields. In this paper, we prove that the only affine relations holding on these coefficients are essentially trivial. We also give an extension of this result to arbitrary finite fields GF(q), where “affine” is replaced by “degree at most q-1”.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Artin, E.: Quadratische Körper im Gebiete der Höheren Kongruenzen II. Math. Z 19(1), 207–246 (1924)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Cohen, S.D.: Explicit theorems on generator polynomials. Finite Fields Appl. 11(3), 337–357 (2005)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Golomb, S.W., et al.: Shift Register Sequences. Holden-Day, Inc., San Francisco (1967), 2nd edn. Aegean Park Press (1982)Google Scholar
  4. 4.
    Hayes, D.R.: The distribution of irreducibles in GF[q x]. Trans. Amer. Math. Soc. 117, 101–127 (1965)MathSciNetMATHGoogle Scholar
  5. 5.
    Lidl, R., Niederreiter, H.: Finite fields, 2nd edn. Encyclopedia of Mathematics and its Applications, vol. 20. Cambridge University Press, Cambridge (1997); With a foreword by P. M. CohnGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Thomas J. Dorsey
    • 1
  • Alfred W. Hales
    • 1
  1. 1.Center for Communications ResearchSan DiegoUSA

Personalised recommendations